Author’s Note:   When I was younger, probably due to the bad publicity, and some of my own experiences, I hated the thought of taking meds. In fact, while on birth control, I almost ran my husband over with a car.  While taking Tamoxifen, I felt as though I was 85, when I was only 40.  I have also had horrible stomach aches while trying to take meds as well.  So when my doctor told me that my thyroid was low and recommended taking a Sythroid, I fought him on the matter.  This wasn’t the first time a doctor recommended this.  In fact I probably should have been on this drug, at least since I was in my mid twenties, if not before.

As I get older, I am trying to be more open-minded regarding about how to take care of my health. At first, I got those excruciating stomach aches and was about to quit.  Yet, after talking to other women, they encouraged me to really follow the directions – take it first thing in the morning and don’t eat anything for at least an hour.  When I did that, it actually seemed to work.

One of the side effects of hypothyroidism, is depression and impaired memory. And on the days when I don’t take it at the exact same time, or miss a dose, I can really feel this. And, if I am being honest, so can my family.  It makes me wonder then, could I have made better decisions when I was in my twenties and saved myself a lot of heartache had I been on this med?  I try not to spend too much time considering this. What is past, is past.  All I can do is focus on today, and be open-minded to the fact that not all meds are bad, and in fact, some may be quite helpful. All we can do to be sure, is try it for ourselves and see.

February 12th

I feel
funny,
like my chemicals
are out of wack.

I sense delaying
taking my meds
threw my body and mind
off track.

I taste bitterness
in my thoughts
ego
takes over my mind.

I hear others, who take this med,
synthroid,
say they don’t notice
a difference of any kind.

I see my thoughts as being
a delicately-balanced, chemical reaction
and so I take the meds
that I am assigned.

2-11-2017